Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×

Need help today


[AK...]

Recommended Posts

Hello all- I am struggling today.  I have been off of Klonopin since June after 20 years of use as prescribed.  I have had several WD symptoms.  The worst are the “jerks”. They typically happen when I am at rest or falling asleep.  Additionally, I have developed headaches the last month.  I am becoming really scared that this is a neurological problem and not withdrawal.  Can anyone provide insight and/or support on this?  Thank you
Link to comment
Share on other sites

[fc...]
Muscle symptoms. Benzodiazepines are efficient muscle relaxants and are used clinically for spastic conditions ranging from spinal cord disease or injury to the excruciating muscle spasms of tetanus or rabies. It is therefore not surprising that their discontinuation after long-term use is associated with a rebound increase in muscle tension. This rebound accounts for many of the symptoms observed in benzodiazepine withdrawal. Muscle stiffness affecting the limbs, back, neck and jaw are commonly reported, and the constant muscle tension probably accounts for the muscle pains which have a similar distribution. Headaches are usually of the "tension headache" type, due to contraction of muscles at the back of the neck, scalp and forehead - often described as a "tight band around the head". Pain in the jaw and teeth is probably due to involuntary jaw clenching, which often occurs unconsciously during sleep.

 

At the same time, the nerves to the muscles are hyperexcitable, leading to tremor, tics, jerks, spasm and twitching, and jumping at the smallest stimulus. All this constant activity contributes to a feeling of fatigue and weakness ("jelly-legs"). In addition, the muscles, especially the small muscles of the eye, are not well co-ordinated, which may lead to blurred or double vision or even eyelid spasms (blepharospasm).

 

None of these symptoms is harmful, and they need not be a cause of worry once they are understood. The muscle pain and stiffness is actually little different from what is regarded as normal after an unaccustomed bout of exercise, and would be positively expected, even by a well-trained athlete, after running a marathon.

 

There are many measures that will alleviate these symptoms, such as muscle stretching exercises as taught in most gyms, moderate exercise, hot baths, massage and general relaxation exercises. Such measures may give only temporary relief at first, but if practised regularly can speed the recovery of normal muscle tone - which will eventually occur spontaneously.

Link to comment
Share on other sites

I read chapter 3 a lot, Professor Ashton listed my symptoms and why I felt them.  https://www.benzo.org.uk/manual/bzcha03.htm

 

This post came along after I had recovered by I think it makes it easier to understand that this is just science, the actions the brain takes in order to cope with the addition and the removal of these drugs.  What is happening in your brain

 

The more we learn about what's happening to us, the less we fear.

Link to comment
Share on other sites

Fear is a huge component of this process, I was afraid of everything, driving, people, my health, pretty much afraid of my world.  You might want to look at this post to see the phases of recovery.  Four Phases of Withdrawal-Where Are You?

 

I read your other posts, you've only been off of the drug for a month, no wonder you feel like you do.  Did you taper or quit cold turkey?

Link to comment
Share on other sites

At my doctors direction, I went from 3mg per day to .5 after a 6 month taper.  After a few months of .5, I stopped completely.  I cannot even list all of the physical symptoms I am having right now. Again, my mind wants to take it to a place where I have a disease process, but it may be protracted withdrawal
Link to comment
Share on other sites

It is far too early to think of protracted withdrawal....you are in the heat of it right now..recently come off the med and a significant dose still.

It's mind blowing isn't it that a drug can make us feel this way. The benzo lies tell us we are permanently ruined, but this is a lie. Read and reread the success stories on the bad days - its life saver for your mind:)

This can be a rough journey but you can do this. Many others have come through and so can you.

The fear can be so intense at your stage...I found I had to talk out loud to myself, " You are safe, you are healing, this will pass".

 

and its true..light will shine again.

Link to comment
Share on other sites

Thank you so much for taking the time to reply.  I have another question.  I stopped in early June, so it has been like 3 months, so is that still in the timeframe for regular withdrawal? When would you consider it a protracted withdrawal? I have been told that if you don’t have the symptoms at the beginning, then you Will not have them or what you are feeling has nothing to do with the medication. I was told this by my doctor.  What are your thoughts?
Link to comment
Share on other sites

We don't consider someone protracted until around the 2 year mark, you have a ways to go so hopefully you won't be one of the unlucky ones. 

 

Its very possible to feel withdrawal symptoms spring up out of nowhere well after you stop taking the drug, the healing process is non linear which means the symptoms can change, leave, come back or disappear completely only to re-emerge again.  Windows are the times we feel great and waves are the times we feel terrible.

 

What you need to understand is that when your brain detected the presence of the drug it changed it's function to accommodate it, the drug has caused changes to your brain.  When you stop the drug, your brain has to get back to it's normal function, this doesn't happen overnight, this is why we're in pain.  The drug has long since been eliminated but the changes take time repair.  This might help you understand the process.  What is happening in your brain

Link to comment
Share on other sites

  • Please Donate

    Donations help fund our recurring webhosting and software licencing fees, and will aid the development of new withdrawal and taper utilities for our members.

    Donate with PayPal button

  • Popular Now

×
×
  • Create New...